On the stability of port-Hamiltonian descriptor systems
Authors
Hannes Gernandt, Frédéric E. Haller
Abstract
We characterize stable differential-algebraic equations (DAEs) using a generalized Lyapunov inequality. The solution of this inequality is then used to rewrite stable DAEs as dissipative Hamiltonian (dH) DAEs on the subspace where the solutions evolve. Conversely, we give sufficient conditions guaranteeing stability of dH DAEs. Further, for stabilizable descriptor systems we construct solutions of generalized algebraic Bernoulli equations which can then be used to rewrite these systems as pH descriptor systems. Furthermore, we show how to describe the stable and stabilizable systems using Dirac and Lagrange structures.
Keywords
Descriptor systems; port-Hamiltonian systems; stability; differential-algebraic equations; linear matrix inequalities; Dirac structure
Citation
- Journal: IFAC-PapersOnLine
- Year: 2021
- Volume: 54
- Issue: 19
- Pages: 137–142
- Publisher: Elsevier BV
- DOI: 10.1016/j.ifacol.2021.11.068
- Note: 7th IFAC Workshop on Lagrangian and Hamiltonian Methods for Nonlinear Control LHMNC 2021- Berlin, Germany, 11-13 October 2021
BibTeX
@article{Gernandt_2021,
title={{On the stability of port-Hamiltonian descriptor systems}},
volume={54},
ISSN={2405-8963},
DOI={10.1016/j.ifacol.2021.11.068},
number={19},
journal={IFAC-PapersOnLine},
publisher={Elsevier BV},
author={Gernandt, Hannes and Haller, Frédéric E.},
year={2021},
pages={137--142}
}
References
- Barrachina, S., Benner, P. & Quintana-Ortí, E. S. Efficient algorithms for generalized algebraic Bernoulli equations based on the matrix sign function. Numerical Algorithms vol. 46 351–368 (2007) – 10.1007/s11075-007-9143-x
- Berger, Controllability of linear differential-algebraic systems—a survey. (2013)
- Berger, T. & Trenn, S. The Quasi-Kronecker Form For Matrix Pencils. SIAM Journal on Matrix Analysis and Applications vol. 33 336–368 (2012) – 10.1137/110826278
- Cervera, J., van der Schaft, A. J. & Baños, A. Interconnection of port-Hamiltonian systems and composition of Dirac structures. Automatica vol. 43 212–225 (2007) – 10.1016/j.automatica.2006.08.014
- Gernandt, H., Haller, F. E. & Reis, T. A Linear Relation Approach to Port-Hamiltonian Differential-Algebraic Equations. SIAM Journal on Matrix Analysis and Applications vol. 42 1011–1044 (2021) – 10.1137/20m1371166
- Gillis, N. & Sharma, P. Finding the Nearest Positive-Real System. SIAM Journal on Numerical Analysis vol. 56 1022–1047 (2018) – 10.1137/17m1137176
- Mehl, C., Mehrmann, V. & Wojtylak, M. Linear Algebra Properties of Dissipative Hamiltonian Descriptor Systems. SIAM Journal on Matrix Analysis and Applications vol. 39 1489–1519 (2018) – 10.1137/18m1164275
- Mehl, C., Mehrmann, V. & Wojtylak, M. Distance problems for dissipative Hamiltonian systems and related matrix polynomials. Linear Algebra and its Applications vol. 623 335–366 (2021) – 10.1016/j.laa.2020.05.026
- Mehrmann, V. & Morandin, R. Structure-preserving discretization for port-Hamiltonian descriptor systems. 2019 IEEE 58th Conference on Decision and Control (CDC) 6863–6868 (2019) doi:10.1109/cdc40024.2019.9030180 – 10.1109/cdc40024.2019.9030180
- Polderman, (1997)
- Reis, T., Rendel, O. & Voigt, M. The Kalman–Yakubovich–Popov inequality for differential-algebraic systems. Linear Algebra and its Applications vol. 485 153–193 (2015) – 10.1016/j.laa.2015.06.021
- Stykel, T. Stability and inertia theorems for generalized Lyapunov equations. Linear Algebra and its Applications vol. 355 297–314 (2002) – 10.1016/s0024-3795(02)00354-3
- Trentelmann, (2001)
- van der Schaft, A. & Maschke, B. Generalized port-Hamiltonian DAE systems. Systems & Control Letters vol. 121 31–37 (2018) – 10.1016/j.sysconle.2018.09.008